Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 175, NWS Tulsa, OK

August 2, 2012Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 2, 2012, 10:55 PM CDT for Carroll County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 10:55 PM CDT (03:55 UTC)
Expired
Aug 2, 2012, 11:30 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Carroll County, AR

The radar

The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2409 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WUUS54 KTSA 030355
SVRTSA
ARC015-030430-
/O.NEW.KTSA.SV.W.0175.120803T0355Z-120803T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1130 PM CDT

* AT 1054 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
  NORTHEAST OF OAK GROVE...MOVING SOUTHEAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DENVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3632 9330 3646 9354 3651 9350 3650 9330
      3649 9329 3632 9329
TIME...MOT...LOC 0356Z 301DEG 22KT 3649 9338

$$
2 follow-up statements
181 
WWUS54 KTSA 030418
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1118 PM CDT THU AUG 2 2012

ARC015-030430-
/O.CON.KTSA.SV.W.0175.000000T0000Z-120803T0430Z/
CARROLL AR-
1118 PM CDT THU AUG 2 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN CARROLL COUNTY...

AT 1115 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
OAK GROVE...MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DENVER...
OAK GROVE AND BLUE EYE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3632 9330 3646 9354 3651 9350 3650 9330
      3649 9329 3632 9329
TIME...MOT...LOC 0418Z 301DEG 22KT 3648 9356

$$
202 
WWUS54 KTSA 030424
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CDT THU AUG 2 2012

ARC015-030434-
/O.EXP.KTSA.SV.W.0175.000000T0000Z-120803T0430Z/
CARROLL AR-
1124 PM CDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY
EXPIRES AT 1130 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3632 9330 3646 9354 3651 9350 3650 9330
      3649 9329 3632 9329
TIME...MOT...LOC 0424Z 301DEG 22KT 3639 9358

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:31 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 2, 9:31 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT THU AUG 2 2012

...UPDATE...

.DISCUSSION...
WELL DEFINED OUTFLOW BOUNDARY HAS PUSHED TO NEAR A PAWNEE TO JAY
LINE...AND CONTINUES TO SLOWLY WORK SOUTHWARD. ISOLATED CONVECTION
HAS RECENTLY FIRED ALONG THE BOUNDARY BOTH ACROSS NE OK / NW AR
BUT ALSO FURTHER WEST ACROSS NW OK. WILL MAINTAIN LOW PRECIP
CHANCES OVERNIGHT THOUGH COVERAGE WILL LIKELY REMAIN RATHER LOW.
ALSO UPDATED WINDS NEARER THE RUC OUTPUT WHICH IS SLIGHTLY FURTHER
SOUTH WITH THE BOUNDARY OVERNIGHT. THIS BRINGS MORE OF A
NORTHEASTERLY WIND ACROSS THE TULSA METRO...WHICH WILL IMPACT THE
PLACEMENT OF THE URBAN HEAT ISLAND PLUME AND CORRESPONDING
ADJUSTMENTS WERE MADE WHICH LOWERED KTUL AND RAISED KRVS VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   82 110  86 108 /  10  20  10  20
FSM   78 105  79 102 /  10  20  10  20
MLC   78 107  81 105 /  10  10  10  10
BVO   74 108  76 108 /  20  20  20  30
FYV   75 104  77 100 /  20  20  10  20
BYV   74 101  76 101 /  30  30  20  20
MKO   79 109  80 107 /  10  20  10  20
MIO   76 104  79 104 /  20  20  20  30
F10   79 112  79 107 /  10  10  10  10
HHW   78 104  78  99 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ010-
     ARZ019-ARZ029.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ002-ARZ011-ARZ020.

&&

SHORT TERM...07
Hazardous weather outlook, Aug 2, 5:02 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT THU AUG 2 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT THU AUG 2 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTH OF A LINE FROM MCALESTER TO FORT SMITH.
	ONSET...AFTER 6 PM.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA INTO FAR WESTERN
        ARKANSAS.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...PRIMARILY SOUTH OF INTERSTATE 44.
	ONSET...ONGOING...IMPROVING SLOWLY AFTER SUNSET.

DISCUSSION...
EXCESSIVE HEAT CONTINUES ACROSS THE MUCH OF THE SOUTHERN PLAINS
AND HEAT ADVISORIES AND HEAT WARNINGS REMAIN IN EFFECT.  THE
HEAT STRESS WILL BE MOST PRONOUNCED WHERE OVERNIGHT LOW TEMPERATURES
REMAIN WARM AND WELL ABOVE NORMAL VALUES...PRIMARILY NORTHEAST
OKLAHOMA AND FAR WESTERN ARKANSAS.  THIS HEAT COMBINED WITH THE
ONGOING DROUGHT WILL CONTINUE TO CREATE DAILY FIRE WEATHER
CONCERNS...ESPECIALLY WHERE LOCALLY GUSTY WINDS DEVELOP DURING
THE AFTERNOON HOURS.  ALSO...THUNDERSTORM CHANCES WILL REMAIN
ACROSS NORTHERN AREAS THIS EVENING AND OVERNIGHT...PRIMARILY
FOCUSED ON A WEAK OUTFLOW BOUNDARY THAT REMAINS IN THE VICINITY.
ANY STORMS WHICH CAN DEVELOP WILL BE CAPABLE OF STRONG DOWNBURST
WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE EXCESSIVE HEAT WILL CONTINUE THROUGH FRIDAY...AND POSSIBLY
INTO SATURDAY AHEAD OF A WEAK FRONTAL BOUNDARY WHICH WILL PUSH
INTO NORTHEAST OKLAHOMA.  THIS BOUNDARY WILL INCREASE THUNDERSTORM
CHANCES...PRIMARILY FOR NORTHERN AREAS ALONG WITH PROVIDING A
BRIEF BREAK FROM THE RECENT HEAT LEVELS.  THE EFFECTS OF THE
FRONT WILL BE SHORT-LIVED WITH HEAT BUILDING AGAIN FOR EARLY
NEXT WEEK.  DAILY FIRE WEATHER CONCERNS WILL CONTINUE ALMOST
DAILY...SO BE MINDFUL OF LOCAL BURN BANS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 2, 8:00 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT THU AUG 2 2012

ARZ001-030130-
BENTON AR-
800 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     BENTON

AT 800 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HIWASSE...
MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MILLER...BENTONVILLE...ROGERS...GRAVETTE...PEA
RIDGE...HEALING SPRINGS...CAVE SPRINGS...VAUGHN...CENTERTON...
AVOCA...HIWASSE AND BELLA VISTA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3641 9399 3621 9421 3621 9424 3642 9446
      3651 9438 3650 9420
TIME...MOT...LOC 0100Z 307DEG 17KT 3644 9430
Special weather statement, Aug 2, 8:34 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT THU AUG 2 2012

OKZ063-030200-
DELAWARE OK-
834 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHERN DELAWARE

AT 834 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
CHLOETA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...JAY...COLCORD...CHLOETA AND LAKE EUCHA STATE
PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3646 9462 3618 9458 3636 9501 3650 9497
TIME...MOT...LOC 0134Z 288DEG 14KT 3643 9492
Special weather statement, Aug 2, 9:22 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT THU AUG 2 2012

ARZ001-030300-
BENTON AR-
922 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     SOUTHERN BENTON

AT 922 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DECATUR...
MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...ROCKY COMFORT...LOWELL...GENTRY...HEALING
SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...VAUGHN AND DECATUR.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3631 9406 3621 9412 3622 9433 3618 9434
      3631 9459 3632 9459 3640 9455
TIME...MOT...LOC 0222Z 294DEG 22KT 3633 9446
Special weather statement, Aug 2, 10:39 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT THU AUG 2 2012

ARZ001-002-011-030415-
BENTON AR-CARROLL AR-MADISON AR-
1039 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON...WESTERN CARROLL AND NORTHERN MADISON

AT 1039 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF BUSCH...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...OAK HILL...PLEASANT
RIDGE...BERRYVILLE...EUREKA SPRINGS...BEAVER LAKE...URBANETTE...
GRANDVIEW...BUSCH...BEAVER AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3620 9364 3641 9400 3651 9391 3651 9371
      3642 9342
TIME...MOT...LOC 0339Z 305DEG 24KT 3643 9384

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:00 PM CDTSpecial Weather StatementTSABenton30 min
Aug 2, 8:28 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington47 min
Aug 2, 9:22 PM CDTSpecial Weather StatementTSABenton38 min
Aug 2, 10:39 PM CDTSpecial Weather StatementTSACarroll36 min
Aug 3, 12:17 AM CDTSpecial Weather StatementTSACarroll28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.